Indiana, 2016Damaging Wind in Indiana, May 25, 2016
May 25, 2016 · NWS IWX · 1 event in 1 county or zone
An upper level disturbance moved across northeastern Illinois into northwestern Indiana. A plume of deeper moisture and limited instability was sufficient for a narrow line of showers and storms to form across northwestern Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved across northeastern Illinois into northwestern Indiana. A plume of deeper moisture and limited instability was sufficient for a narrow line of showers and storms to form across northwestern Indiana. One of these storms collapsed over the town of LaPorte, causing damage to several trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 25, 12:38 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, May 25, 12:38 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Northern Indiana
238 PM EDT WED MAY 25 2016
.SYNOPSIS...
Issued at 111 PM EDT Wed May 25 2016
A weak trough moving through an unstable airmass over our area
tonight is expected to cause scattered showers and thunderstorms.
An upper level ridge will move into the area Thursday providing
fair weather. Lows tonight will be in the mid 60s with highs
Thursday in the lower and middle 80s. It will remain warm and
humid through the Memorial Day weekend with chances for showers
and thunderstorms continuing... though most of the weekend should
be dry.
&&
.SHORT TERM...(This Evening through Thursday)
Issued at 235 PM EDT Wed May 25 2016
While ridging conts to dampen acrs the area...lack of discernible
forcing and as yet poor mstr rtn hampering any notable precip
dvlpmnt acrs the wrn lakes this aftn. MCV advg acrs nrn IA sprtg
an arc of isold-sct convn fm ern MN into ne IA and the primary ftr
of note shrt term as secondary MCV noted acrs se MO slides ewd
through srn IN/nrn KY. 12Z ILX raob alludes to a general hostile
environment aloft w/residual warm air in place although some
cooling does take place further west twd DVN ahd of apchg mid lvl
trough. Thus suspect newd advng ll theta-e ridge and wk ll flw
will fail to produce any convn this aftn and have dropped all pop
mention sans extreme west ahd of apchg mid lvl trough. Srn spoke
of btr low-mid lvl forcing shld graze nw zones this evening and
may yet sputter further se within modest theta-e ridge in place
hwvr any sense of a consensus model solution sorely lacking. As
such and in light of 12Z CAMS trends will sway fm prior likely
pops overnight as primary focus aloft shifts up acrs nrn WI.
In wake of this sys...largely subsident wrly ll flw overspreads the
area on Thu and in light of 12Z mos guidance/trends fail to see any
justification to carry a pop mention.
&&
.LONG TERM...(Thursday Night through Wednesday)
Issued at 235 PM EDT Wed May 25 2016
General wwd positioning of large scale upr trough and attendant
sfc fntl zone points to lackluster chcs for organized rainfall
through the pd. No doubt upstream convn w/potential downstream MCS
influences complicate the picture...hwvr given stgr mean flw and
deeper ll mstr plume remains well west invof of sfc fntl zone
through the cntrl plains...it would be careless to embrace
derived blended guidance pops which are clearly way overdone. Thus
as yda will again cap any one pd to a low chc mention at this
point. More fvrbl chcs may arise twd sun aftn/eve pending ewd
extent and timing of robust wave lifting up through the midwest.
Beyond that upr ridge cntrd ovr the wrn atl xpcd to expand nwd
through dy7 and likely to cap off the local environment as new mean
troughing dvlps through the wrn US. Otrws seasonably warm and humid
conds xpcd through much of the pd.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 111 PM EDT Wed May 25 2016
Moderate instability has developed over nrn IL this aftn along/ahead
of a wk shrtwv/sfc trof. This system expected to move across nrn
IN tonight. With just wk instability fcst across ne IN when the
shrtwv moves through, just mentioned showers at FWA tonight, with
contd mention of tstms at SBN where instability expected to be
greater. Low level moistening overnight expected to result in
brief mvfr cigs across the area Wed morning... mixing out by
midday.
&&
.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...JT
SHORT TERM...T
LONG TERM...T
AVIATION...JT
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 25, 12:46 PM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
246 PM EDT WED MAY 25 2016
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-261000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
246 PM EDT WED MAY 25 2016 /146 PM CDT WED MAY 25 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING MAINLY NORTHWEST
OF A LOGANSPORT TO HILLSDALE LINE. NO SEVERE WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE FRIDAY THROUGH TUESDAY. NO SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-261000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
246 PM EDT WED MAY 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EVENING. NO SEVERE WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE FRIDAY THROUGH TUESDAY. NO SEVERE WEATHER IS EXPECTED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Thunderstorm Wind, La Porte
- When
- May 25, 5:23 PM CST to 5:24 PM CST
- Where
- La Porte County, 0.86 mi NE of La Porte
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.610, -86.710
The public reported several large trees and tree limbs were either snapped or uprooted in the town of LaPorte. As least 1 vehicle was impacted by a large branch.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, May 25, 20168 injured · EF4 · 9 events
- Tornado and Hail in Oklahoma, May 25, 2016$20,000 · EF2 · 5 events
- Flash Flooding and Hail in Iowa, May 25 to 26, 2016$450,000 · 1.25 in hail · 34 events
- Damaging Wind in Wisconsin, May 25, 2016$1.5 million · 78 kt wind · 1 event
- Hail and Damaging Winds in Nebraska, May 25, 2016$225,000 · 1 in hail · 7 events
- Flash Flooding and Hail in Missouri, May 25 to 26, 2016$500 · 3 in hail · 66 events
- Hail and Damaging Wind in South Dakota, May 25, 2016$45,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Minnesota, May 25 to 26, 2016$25,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Wisconsin, May 25, 2016$18,000 · 1.25 in hail · 14 events
- Tornadoes and Hail in Minnesota, May 25, 2016$25,000 · EF0 · 6 events
- Hail and Damaging Wind in South Dakota, May 25, 20162.75 in hail · 13 events
- Damaging Winds in South Dakota, May 25, 2016$15,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626313.